It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-02-2005, 10:40 AM   #1
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: Texas
Posts: 781
Halls HB User
I posted this on the headache board, need help!

For the past few years I have taken Tylenol PM at bedtime to help me sleep. Since December of 2004 I have been taking Advil daily for sinus pressure. Well, my pain has gotten worse and in the past month I have started to get migraines and severe headaches that last all day. I saw a Neurologist yesterday who told me that the Advil and Tylenol PM can make Migraine like symptoms if I am taking them like I have been for pain and told me to stop all of it right away. So, today is day one off all of the Advil and Tylenol and I didn't sleep last night and my head hurts so bad. She did put me on Topomax which i started yesterday and it is helping and she gave me some Relpax for severe headache if i need it. Also, she told me to start taking B 6 and Magnessium which i have started as well.

So I'm wondering if all my burning, throbbing, headache pain is caused by my own stupidity of taking Advil at large doses all day long and taking the Tylenol at night for years now and it all has caught up with me?

Now that I am going to get it all out of my system I wonder how long before my body adjust to not having it there and the pain in my head relaxes. The Neurologist did say that I sounded like I am having a chronic migraine all over my face and head, but may be self induced. We will see. I just feel so dumb. I had so much sinus pain after I had my second sinus surgery my ENT told me I could take up to 4 Advil at a time if my stomach allowed for the inflammation. Well, i went down to taking 1 and sometimes 2, but never stopped taking it cause when i would i would start to feel pain again and need it. I didn't think you could get addicted to over the counter pain killers but I guess I did. So, now I am off and my head is splitting, hurting, throbbing, burning, aching and I am so mad at myself.

 
Sponsors Lightbulb
   
Old 08-02-2005, 11:22 AM   #2
Inactive
(female)
 
Join Date: Jul 2005
Posts: 1,151
Constant HB User
Re: I posted this on the headache board, need help!

Halls,

I am unfamiliar with withdrawal from advil and tylenol pm. Call a pharmacist and speak to them about it. They can give you all the information regarding possible detox from these medications.

I do know that being on them can cause what they call a rebound headache but other then that I don't have any information.

Good luck. Let us know how you do.

 
Old 08-02-2005, 09:13 PM   #3
Veteran
(female)
 
Join Date: Jul 2005
Posts: 327
sk777 HB User
Re: I posted this on the headache board, need help!

Hey fellow migraine sufferer! I think the rebound headache should only last a few days at most.

As for the Tylenol PM, it has antihistamine in it, which I know can also cause rebound sinus pressure, but also only for a few days I think (in my experience).

I think the Topamax takes a while to kick in, I tried to take that to prevent migraines, I think they said up to a month of being on it.

If that doesn't work for you, I've had some success with being on a low dose of one of the tricyclic antidepressants, for me, 25 mg of nortriptylin (I know I spelled that wrong) at night not only helps me sleep!! (makes you a little drowsy) but has helped w/ the migraines a little, and sciatica a lot. And nortryp is way cheaper (generic) if you have to pay for it. I've also tried beta blocker to prevent migraine but that hasn't worked so well, but I know that helps a lot of people. Another one is neurontin, also helps with neuropathic pain if that is your issue, and will totally knock you out at night.

I'm sure your doc warned you that topamax has a lot of side effects, I'm really sensitive and couldn't stay on it. I hope that you are able to take it and that it helps you. As for the headaches now, hang in there. Headaches and migraines are horrid.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Headache and feeling lightheaded ronin27 Headaches & Migraines 7 06-16-2011 07:32 PM
Constant dull pulsating headache 6 months duration randyandie99 Headaches & Migraines 6 06-09-2011 01:34 PM
sources for info on "lesser known" headache causes/types? airpainter80 Headaches & Migraines 2 05-03-2010 07:33 PM
Off Balance and headache ... NoBalance70 Inner Ear Disorders 8 11-02-2007 08:21 AM
headache on top of head mstask10 Headaches & Migraines 20 09-13-2007 03:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (109), reachout (98), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!